Alert archive / Louisiana / Special Weather Statements in 2017

Special Weather Statement, NWS Lake Charles, LA

June 12, 2017Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jun 12, 2017, 1:21 PM CDT for Calcasieu Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2017, 1:21 PM CDT (18:21 UTC)
Expired
Jun 12, 2017, 1:45 PM CDT
In force
24 min
Issued by
NWS Lake Charles, LA

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 33 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS84 KLCH 121821
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
121 PM CDT MON JUN 12 2017

LAZ030-041-121845-
Calcasieu-Beauregard-
121 PM CDT MON JUN 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BEAUREGARD
AND CENTRAL CALCASIEU PARISHES...

At 120 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near De Quincy to Gillis. Movement was
north at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lake Charles, Sulphur, Westlake, De Quincy, Moss Bluff, Ragley,
Dequincy, Buhler, Oretta and Gillis.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3054 9352 3053 9314 3019 9314 3019 9337
TIME...MOT...LOC 1820Z 168DEG 17KT 3039 9341 3035 9323 

$$

TWH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:41 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 12, 12:41 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1241 PM CDT Mon Jun 12 2017

.AVIATION...
Regional radar shows showers and thunderstorms ongoing across the
region with the greatest concentration currently over SE Texas.
This activity is expected to become more widespread with VCTS
possible at all terminals this afternoon. Gusty winds and MVFR/IFR
restrictions will be possible with any of the heavier activity
that tracks directly over any of the terminals. Showers and
thunderstorms should diminish with the loss of daytime heating
around sunset. VFR conditions will be prevalent late this evening
and winds will become light and variable.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  88  74  89 /  20  50  10  30
LCH  76  88  78  90 /  30  40  10  30
LFT  74  87  76  89 /  20  50  10  40
BPT  77  88  78  91 /  30  30  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...26
Hazardous weather outlook, Jun 12, 5:24 AM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
524 AM CDT Mon Jun 12 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
524 AM CDT Mon Jun 12 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Numerous showers and thunderstorms are expected to develop by mid
morning and continue through late evening. Periods of heavy
rainfall, frequent lightning and gusty winds may accompany these
storms.

The moist atmosphere and light winds aloft will allow for the
potential of tropical funnel clouds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Scattered showers and thunderstorms will develop each afternoon.
Periods of heavy rainfall, frequent lightning and gusty winds may
accompany these storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

GMZ430-432-435-450-452-455-470-472-475-131030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
524 AM CDT Mon Jun 12 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Numerous showers and thunderstorms are expected to develop across
the coastal waters and continue through late evening. Periods of
heavy rainfall, frequent lightning and gusty winds may accompany
these storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Scattered showers and thunderstorms will develop each afternoon.
Periods of heavy rainfall, frequent lightning and gusty winds may
accompany these storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 12, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
121 PM CDT MON JUN 12 2017

LAZ030-041-121845-
Calcasieu-Beauregard-
121 PM CDT MON JUN 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BEAUREGARD
AND CENTRAL CALCASIEU PARISHES...

At 120 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near De Quincy to Gillis. Movement was
north at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lake Charles, Sulphur, Westlake, De Quincy, Moss Bluff, Ragley,
Dequincy, Buhler, Oretta and Gillis.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3054 9352 3053 9314 3019 9314 3019 9337
TIME...MOT...LOC 1820Z 168DEG 17KT 3039 9341 3035 9323

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:01 PM CDTSpecial Weather StatementLCHCameron, Vermilion89 min
Jun 11, 9:30 PM CDTSpecial Weather StatementLCHAcadia, Cameron, Jefferson Davis, Lafayette, Vermilion90 min

Nearby

Special Weather Statements in Louisiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.